# SDR CA140908026

- Difficulty date: September 5, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 3,715 hours
- Engine: Lyc O320E2A
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Outlet
- Part number: 63666002
- Condition: Eroded
- Location: Muffler
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION IT WAS DISCOVERED THAT THE MUFFLER OUTLET PIPE HAD AN EXTENSION PIECE THAT APPEARS TO BE OF UNAPPROVED, SUBSTANDARD MATERIAL WELDED ON TO THE ORIGINAL.  IT APPEARS THAT THE EXTENSION WAS USED TO DIVERT EXHAUST RESIDUE FURTHER AWAY FROM THE AIRFRAME.  THE SUSPECT PIECE WAS THOROUGHLY ERODED THROUGH AND THERE WAS NO RECORD OF THE INSTALLATION. THE OUTLET PIPE WILL BE REMOVED FROM SERVICE AND REPLACED WITH A NEW PART.
